Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Have high blood pressure. What should I do to control BP?

I am a CKD 4 patient. My BP is shooting up (160/105 - 170/110) after having stopped Arakamin (reducing over 48 hrs). I have already taken my full dose = Minipress XL 10 mg, Metolar XR 100 mg and Lotensyl 20 mg but the BP is not coming down. Have then taken 3 capsules Depin 10 mg (under the tongue ) one after the other (20 mins gap). BP came down to 145/100 but is again goin up. What should I do ?
Asked On : Wed, 5 Dec 2012
Answers:  2 Views:  101
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Nephrologist 's  Response
Dear madam/ sir, welcome to HCM. At the outset I would like to warn you against using Depin under the tongue. It can unpredictably drop the BP drastically in some patients and lead to strokes and heart attacks. I rarely use clonidine (arkamine) now a days since we have much better agents. When I need to stop ark amine, I do it very slowly over weeks rather than days. It is notorious to cause rebound hypertension. Changing Metoprolol (Metolar) to Labetolol (100mg TDS) might help in your case to counter act the rebound hypertension. If you have fluid retention (swelling of feet), a small dose of loop diuretic (Lasix 20mg) might help controlling BP and the fluid retention as well. Moxonidine (0.2mg BD) would be my next choice if you are not having fluid retention. I would strongly recommend you to consult a friendly physician/ Nephrologist to guide your management rather than self medicate (even if you are a doctor yourself). I hardly know your entire case details and hence would not encourage you to blindly follow my advice. The gist of what I want to tell you are 1) Stay clear of sublingual Depin. 2) Do not self medicate. 3) There are lot many other options to control BP, so dont panic and lose heart. If you BP is not getting controlled after appropriate advice from a nephrologist, you will need further investigations.
Answered: Tue, 20 Aug 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor